Texas, 2019

Wildfire in Texas, January 7, 2019

January 7, 2019 · NWS AMA · 1 event in 1 county or zone

The Bridwell Wildfire began around 1558CST about three miles northeast of Boise Texas in Oldham County. The wildfire consumed approximately three hundred acres and was caused by vehicle dragging chain on road or highway.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Bridwell Wildfire began around 1558CST about three miles northeast of Boise Texas in Oldham County. The wildfire consumed approximately three hundred acres and was caused by vehicle dragging chain on road or highway. There was a report that one home was threatened by the wildfire but was saved, however there were no other reports of any homes or other structures threatened, damaged or destroyed by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was brought under control around 1812CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 7, 3:29 PM CST, 29 minutes earlier.

Area forecast discussion, Jan 7, 3:29 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
329 PM CST Mon Jan 7 2019

.SHORT TERM...
A cold front will move south across the Panhandles tonight and then
surface high pressure will build south during the day bringing winds
around to the east by late in the afternoon on Tuesday.  Highs on
Tuesday are expected to be about 10 to 15 degrees cooler on Tuesday
compared to today.

LG

&&

.LONG TERM...
Upper level pattern expected to remain progressive with transient
ridge crossing the southern Rockies Wednesday while southern
stream trough becomes evident over southern Baja in split flow
pattern going into Thursday. The southern stream open wave trough
will become the focus of attention for bringing increased
precip chances to portions of the southern Plains (including the
Panhandles) towards late Thursday through Friday night (see more
below for details). Otherwise, expect near average conditions on
Wednesday and Thursday as a surface ridge shifts east out of the
southern Plains. Lee pressure falls will be maximized across the
northwest zones Wednesday resulting in breezy conditions during
the afternoon. Breezy conditions will shift into the eastern zones
on Thursday as surface high pressure moves into midwest states.

Latest model guidance has slowed the progression of the
aforementioned southern stream trough as it moves out of southern
Baja and across the Desert Southwest. This allows for better
subtropical mid/upper level moisture transport into the southern
plains with longer period of southwest flow aloft. Low level
moisture will also arrive Thursday into Thursday night as 850mb to
700mb theta-E advection increases across the southern FA. The
better mid and upper level moisture does not arrive until Thursday
night into Friday. Hints of some isentropic lift show up during
the day Friday into Friday night as a surface low tries to develop
in West Texas. Meanwhile, a shortwave breaks off the northern
stream flow near CA coast and tries to merge with southern stream
trough as the axis crosses the the southern Rockies. Deterministic
guidance has not had a good track record with these southern
stream / split flow type systems this winter. The Canadian model
is hinting at some quick deepening of the low and a more southern
track. The GFS is weaker and further north (but the experimental
FV3 actually matches up better with the Canadian, and bears
watching closely). The ECMWF is somewhere between. Recent
experience suggest further south and slower verifies better. In
this case, there may not be a lot of cold air to work with either
way, however, a mention of rain/snow mix was introduced for Friday
night behind a cold front. Precip chances on Thursday night into
Friday (mainly in eastern FA) are expected to be rain currently,
but again, timing and strength of this system will likely change
in models over the next few days.

Split flow pattern continues into weekend with more zonal flow at
500mb behind upper trough. Some lingering precip can't be ruled
out during the day Saturday if the upper low slows down
considerably. Otherwise, drier conditions with near to below
average conditions are expected on Saturday and Sunday.

Ward

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                29  52  25  52  35 /   0   0   0   0   0
Beaver OK                  29  53  23  54  31 /   0   0   0   0   0
Boise City OK              26  47  24  53  28 /   0   0   0   0   0
Borger TX                  30  53  27  54  36 /   0   0   0   0   0
Boys Ranch TX              28  53  24  55  33 /   0   0   0   0   0
Canyon TX                  29  54  24  52  34 /   0   0   0   5   5
Clarendon TX               35  55  27  51  37 /   0   0   0   0   5
Dalhart TX                 27  48  22  53  28 /   0   0   0   0   0
Guymon OK                  26  46  24  51  29 /   0   0   0   0   0
Hereford TX                29  53  24  53  34 /   0   0   0   5   5
Lipscomb TX                31  54  22  53  34 /   0   0   0   0   0
Pampa TX                   30  52  24  51  35 /   0   0   0   0   0
Shamrock TX                34  55  25  51  36 /   0   0   0   0   5
Wellington TX              36  56  27  52  37 /   0   0   0   0  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/99
Hazardous weather outlook, Jan 7, 3:50 PM CST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
350 PM CST Mon Jan 7 2019

OKZ001>003-TXZ001>020-317-081000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
350 PM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Elevated fire weather conditions are expected this afternoon
across the southwest and south central Texas Panhandle due to
west winds of 15 to 20 mph with higher gusts along with minimum
relative humidity values near 20 percent.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions this afternoon across the
southwest and south central Texas Panhandle.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
January 7, 3:58 PM CST to 6:12 PM CST
Where
Oldham forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, January 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808177.